Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 175, NWS Philadelphia/Mount Holly

November 17, 20108 counties in Pennsylvania; Hunterdon County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Nov 17, 2010, 2:40 AM EST for 8 counties in Pennsylvania; Hunterdon County, Warren County, New Jersey. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2010, 2:40 AM EST (07:40 UTC)
Expired
Nov 17, 2010, 3:45 AM EST
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 118 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 2:40 AM ESTTSTM WND DMG2 Wsw Topton, PATREE REPORTED DOWN ON WIRES IN BOWERS.
Nov 17, 2:50 AM ESTTSTM WND DMGMacungie, PATREES REPORTED DOWN IN MACUNGIE AND CLAUSSVILLE.
Nov 17, 2:55 AM ESTTSTM WND GST 55Berlinsville, PAA 55 MPH THUNDERSTORM WIND GUST WAS REPORTED IN BERLINSVILLE. SMALL HAIL OBSERVED FOR ABOUT 30 SECONDS.
Nov 17, 3:03 AM ESTTSTM WND GST 41Allentown, PAA 41 MPH THUNDERSTORM WIND GUST WAS MEASURED AT THE LEHIGH VALLEY INTERNATIONAL AIRPORT.
Nov 17, 3:16 AM ESTTSTM WND GST 59Forks Twp, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 12:06 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 621 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
621 m²/s²
0-3 km storm-relative helicity
799 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WUUS51 KPHI 170740
SVRPHI
NJC019-041-PAC011-017-025-029-077-089-091-095-170845-
/O.NEW.KPHI.SV.W.0175.101117T0740Z-101117T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EST WED NOV 17 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  THIS INCLUDES THE CITY OF ALLENTOWN...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
  THIS INCLUDES THE CITY OF EASTON...
  SOUTHERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF LEHIGHTON...
  SOUTHERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  WESTERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
  WESTERN WARREN COUNTY IN NORTHWEST NEW JERSEY...
  NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 345 AM EST

* AT 235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LEHIGHTON TO HONEY BROOK...OR ALONG A LINE EXTENDING FROM
  LEHIGHTON TO 16 MILES WEST OF WEST CHESTER...AND MOVING EAST AT 60
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELTZVILLE STATE PARK...PUGHTOWN...NEFFS AND EMERALD AROUND 245 AM
  EST...
  CHESTER SPRINGS...BEERSVILLE...POTTSTOWN AND NORTHAMPTON AROUND 250
  AM EST...
  BRODHEADSVILLE AND GILBERT AROUND 255 AM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS SEVERE THUNDERSTORM MAY CONTAIN LITTLE OR NO LIGHTNING. DO NOT
WAIT FOR THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4045 7491 3989 7586 3989 7598 4012 7594
      4014 7590 4016 7593 4072 7582 4074 7578
      4077 7581 4085 7577 4107 7512
TIME...MOT...LOC 0740Z 252DEG 52KT 4081 7567 4005 7581

$$

HAYES
2 follow-up statements
260 
WWUS51 KPHI 170803
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 AM EST WED NOV 17 2010

NJC019-041-PAC011-017-025-029-077-089-091-095-170845-
/O.CON.KPHI.SV.W.0175.000000T0000Z-101117T0845Z/
WARREN NJ-HUNTERDON NJ-CHESTER PA-MONTGOMERY PA-BERKS PA-LEHIGH PA-
NORTHAMPTON PA-CARBON PA-BUCKS PA-MONROE PA-
303 AM EST WED NOV 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EST
FOR SOUTHERN MONROE...NORTHWESTERN BUCKS...SOUTHERN CARBON...
NORTHAMPTON...LEHIGH...EAST CENTRAL BERKS...MONTGOMERY...NORTHEASTERN
CHESTER...WESTERN HUNTERDON AND WESTERN WARREN COUNTIES...

AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELTZVILLE STATE PARK TO 
EMMAUS TO ROYERSFORD...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WIND GAP...SPRINGTOWN...SAYLORSBURG AND PLEASANT VALLEY BY 310 AM
  EST...
  PHILLIPSBURG...STORMVILLE...FRICKS AND FORKS BY 315 AM EST...
  STROUDSBURG AND EAST STROUDSBURG BY 320 AM EST...

LAT...LON 4045 7491 4003 7562 4016 7564 4018 7567
      4019 7566 4029 7568 4079 7572 4074 7572
      4082 7574 4087 7571 4107 7512
TIME...MOT...LOC 0803Z 252DEG 52KT 4090 7548 4058 7544
          4022 7545

$$

HAYES
352 
WWUS51 KPHI 170844
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EST WED NOV 17 2010

NJC019-041-PAC011-017-025-029-077-089-091-095-170854-
/O.EXP.KPHI.SV.W.0175.000000T0000Z-101117T0845Z/
WARREN NJ-HUNTERDON NJ-CHESTER PA-MONTGOMERY PA-BERKS PA-LEHIGH PA-
NORTHAMPTON PA-CARBON PA-BUCKS PA-MONROE PA-
344 AM EST WED NOV 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE...NORTHWESTERN
BUCKS...SOUTHERN CARBON...NORTHAMPTON...LEHIGH...EAST CENTRAL
BERKS...MONTGOMERY...NORTHEASTERN CHESTER...WESTERN HUNTERDON AND
WESTERN WARREN COUNTIES WILL EXPIRE AT 345 AM EST...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED EAST OF THE 
AREA. 

LAT...LON 4045 7491 4003 7562 4016 7564 4018 7567
      4019 7566 4029 7568 4079 7572 4074 7572
      4082 7574 4087 7571 4107 7512
TIME...MOT...LOC 0844Z 252DEG 52KT 4106 7472 4074 7469
          4038 7471

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 2:03 AM EST, 37 minutes earlier.

Area forecast discussion, Nov 17, 2:03 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
203 AM EST WED NOV 17 2010

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER LAKE ERIE WILL REACH EASTERN
CANADA WEDNESDAY WHIPPING A COOL FRONT OFF OUR MID ATLANTIC COAST
AROUND DAYBREAK WEDNESDAY. BEHIND THE FRONT... HIGH PRESSURE WILL
BUILD INTO THE AREA WEDNESDAY AFTERNOON AND EVENING. A COLD FRONT
WILL CROSS THE AREA THURSDAY EVENING. HIGH PRESSURE WILL BECOME
NEARLY STATIONARY OVER THE SOUTHEAST UNITED STATES FRIDAY INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE SEVERE THUNDERSTORM WATCH HAS BEEN EXPANDED NORTHWARD TO
INCLUDE PARTS OF EASTERN PENNSYLVANIA. STRONG FRONTAL/SYNOPTIC
FORCING HAS BEEN HELPING TO ORGANIZE A NARROW COLD FRONTAL
RAINBAND WITH LIGHTNING ON THE INCREASE AT TIMES. THERE HAS BEEN
SOME SMALL BOWING FEATURES EMBEDDED WITHIN THIS LINE WITH SOME
SURFACE GUSTS TO NEAR 40 KNOTS THUS FAR. THE CORRIDOR OF
INSTABILITY IS BEING PULLED NORTH AHEAD OF THIS LINE, HOWEVER
DRIER AIR MAY BEGIN TO UNDERCUT THIS LINE AS IT MOVES FARTHER
EASTWARD. THE MAIN THREAT IS DAMAGING WIND GUSTS GIVEN THE INTENSE
WIND FIELD ABOVE THE SURFACE, BUT STILL HAVE TO MONITOR FOR
POSSIBLY SOME STORM ROTATION GIVEN THE STRONG SHEAR IN PLACE
AHEAD OF THE FRONT. FARTHER SOUTH ACROSS THE DELMARVA, THE BOWING
SEGMENT THAT MOVED THROUGH THE WASHINGTON DC AREA HAS BROKEN UP
SOME, ALTHOUGH SOME UPDRAFTS ARE SHOWING SOME SIGNS OF
REORGANIZATION AND MAY TURN SEVERE. PRODUCTS HAVE BEEN UPDATED TO
INCLUDE THE EXPANDED SEVERE THUNDERSTORM WATCH HEADLINE AND ALSO
TO ADJUST TEMPERATURES AND POPS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
THE PRECIPITATION SHOULD END FAIRLY QUICKLY WITH THE PASSAGE OF THE
COLD FRONT AND DESCENDING AIR BEHIND THE STRONG SHORT WAVE THAT
PASSES CLOSE TO 1200 UTC WEDNESDAY. CLOUDINESS SHOULD DROP OFF
QUICKLY AS WELL...BUT MAY HOLD ON ACROSS THE HIGHER TERRAIN THE COLD
AIR ADVECTION DURING THE MORNING AND EARLY AFTERNOON HOURS.

THE MAIN CONCERN FOR WEDNESDAY WILL BE WINDS. MODEL SOUNDINGS SHOW
45 TO 50 KNOTS OF WIND AT THE TOP OF THE INCREASING MIXED LAYER...
MAINLY DURING THE AFTERNOON. THE BEST POTENTIAL FOR WIND ADVISORY
GUSTS WOULD BE IN THE HIGHER TERRAIN AND ACROSS NORTHERN AREAS.

BASED ON MODEL SOUNDINGS SHOWING 45 TO 55 KNOTS AT THE TOP OF THE
INVERSION ACROSS NORTHERN AND CENTRAL AREAS. THE BEST GRADIENT PICKS
UP RIGHT BEHIND THE COLD FRONT...WITH THE DEPTH OF THE MIXED LAYER
REACHING 4000 TO 5000 FEET DURING THE AFTERNOON. THIS WOULD ALLOW
ACCESS TO 50 KNOTS OF WIND...ESPECIALLY ACROSS THE HIGHER TERRAIN
AND NEAR THE COAST.

LOW LEVEL LAPSE RATES (TO THE TOP OF THE INVERSION) SHOULD BE NEARLY
ADIABATIC WITH MOSTLY SUNNY SKIES AND COLD AIR ADVECTION UNDERWAY.
BASED ON THIS...A WIND ADVISORY WILL BE ISSUED FOR WEDNESDAY INTO
WEDNESDAY EVENING FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA.
AGAIN...THE BEST CHANCE OF ADVISORY WIND GUSTS WOULD BE ACROSS THE
SOUTHERN POCONOS AND NORTHERN AREAS...WHERE THE BEST PRESSURE RISES
COINCIDE WITH THE BEST GRADIENT.

HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AS
THE WARM COLUMN MIXES DOWN AHEAD OF THE COLD AIR ADVECTION AND WARMS
MOST PLACES INTO THE 60S. WHILE TEMPERATURES MAY FALL IN THE
AFTERNOON ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON...STEADY
TEMPERATES ARE MORE LIKELY ELSEWHERE.

WINDS MAY REMAIN UP FOR A TIME WEDNESDAY EVENING AS THE COLD AIR
ADVECTION CONTINUES AND THE DEPTH OF THE MIXED LAYER REMAINS FAIRLY
HIGH. NOT MUCH IN THE WAY OF SENSIBLE WEATHER WITH LOWS BASED MAINLY
ON THE MOS BLEND.

THE NEXT SHORT WAVE IN THE NORTHERN FLOW COMES ACROSS THE FORECAST
AREA DURING LATE AFTERNOON AND EARLY EVENING THURSDAY. MID LEVEL
TEMPERATURES DROP TO NEAR MINUS 29 CELSIUS DURING THE LATE AFTERNOON
AND EARLY EVENING...PROMPTING DECENT VERTICAL VELOCITY. BASED ON THE
TIMING OF THE SHORT WAVE PASSAGE...FOR NOW WILL CARRY A MENTION OF
PRECIPITATION ACROSS THE HIGHER TERRAIN (AND MAINLY NORTH AND WEST
OF THE I 95 CORRIDOR) FOR THURSDAY AFTERNOON AND EVENING.

AFTER THE SHORT WAVE PASSES THURSDAY NIGHT...COLDER TEMPERATURES
WITH GENERALLY FAIR CONDITIONS FOR FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FAIR WEATHER WILL BE ACROSS THE MIDDLE ATLANTIC REGION THIS WEEKEND
AS A SURFACE HIGH PRESSURE SYSTEM WILL BE IN CONTROL OF THE WEATHER.
A LOW WILL BE MOVING BY ACROSS SOUTHERN CANADA...SO A WARM SW FLOW
WILL BE ACROSS THE REGION. TEMPERATURES WILL BE AT OR A LITTLE ABOVE
NORMAL FRI NIGHT INTO SUN. HIGH TEMPERATURES WILL MOSTLY BE IN THE
50S...AND LOW TEMPERATURES WILL BE IN THE 30S.

A STORM TRACK LYING ACROSS THE SOUTHERN PLAINS INTO THE GREAT LAKES
WILL SEND A LOW PRESSURE SYSTEM NORTH OF THE AREA MONDAY AND
TUESDAY. THE SYSTEM WILL PROBABLY BE CLOSE ENOUGH TO SEND SOME EXTRA
CLOUDINESS AND PRECIPITATION TO NORTHERN PARTS OF THE FORECAST AREA.
POPS WERE LEFT IN THE SLGT CHC/LOW CHC RANGE ATTM. CONFID IS LIMITED
WITH THE SYSTEM WITH THE LATEST MODELS OFFERING SOMEWHAT DIFFERENT
SOLUTIONS TODAY COMPARED TO YESTERDAY. TEMPERATURES WILL LIKELY BE
TOO WARM TO SUPPORT ANY FROZEN PRECIPITATION WITH THE SYSTEM. A FEW
FLAKES ACROSS THE SOUTHERN POCONOS WOULD NOT BE TOO SURPRISING
THOUGH.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OVERNIGHT...06Z TAFS ARE A SLY FLOW MIX OF CIGS 400-1400FT...SCT
SHOWERS AND LLWS. A FINE LINE OF SVR TSTMS APPROACHING FROM DCA
AREA (BOWING AT 0545Z) AND CROSSING PARTS OF OUR FCST AREA BETWEEN
07Z-10Z.

AFTER 10Z TODAY...VFR WITH OCNL CIGS 4000-5000 FT AND A GUSTY WSW
WIND 30-40 KNOTS. BRIEF PERIOD OF MVFR CIGS IN THE 13Z-18Z TIME
FRAME POCONOS.

TONIGHT...VFR WITH DIMINISHING W WIND GUSTS TO LESS THAN 25KTS BY
03Z.  CIRRUS ARRIVES AFTER 06Z.

OUTLOOK THU-SUN...VFR. GUSTS GENERALLY LESS THAN 20 KNOTS EXCEPT
WNW WIND GUSTS 25 KNOTS DURING THE DAYLIGHT HOURS SATURDAY.

&&

.MARINE...
1130 PM UPDATE...GALE WARNING EXPANDED AND REPLACES PREVIOUS SCA.

ADDED THE SVR TSTM WATCH FOR UPPER DEL BAY AT 1222AM.

OVERNIGHT...MARGINAL S 30-35 KT GUSTS IN PROGRESS. FINE LINE
W CDFNT MIGHT PRODUCE A BRIEF G40 KTS.

WEDNESDAY...WSW WIND GUSTS 35-40 KNOTS SHOULD START AROUND 12Z IN
COOLER DRIER AIR ADVECTION.

WEDNESDAY NIGHT...WNW WINDS DIMINISH BUT GUSTS 35-40 KTS MAY
LINGER IN PORTIONS OF THE OUTER ATLC COASTAL WATERS TIL 05Z.

ANOTHER COLD FRONT IS FORECAST TO CROSS THE WATERS LATE THURSDAY.
WINDS BEHIND THIS FRONT WILL BECOME NW AND COULD GUST TO AROUND 25
KT THURSDAY NIGHT. HIGH PRESSURE THEN WILL MOVE BACK IN TO PROVIDE
US WITH FAIR WEATHER FRIDAY INTO THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
LATEST GUIDANCE INDICATES THAT THERE COULD BE SOME MINOR TIDAL
FLOODING PROBLEMS MAINLY WITH THE AFTERNOON HIGH TIDE ON WEDNESDAY
ALONG CHESAPEAKE BAY AND POSSIBLY ALONG PORTIONS OF DELAWARE BAY.
HOWEVER, IT APPEARS TO BE A MARGINAL EVENT AND WITH CONFIDENCE NOT
VERY HIGH, NO ADVISORIES OR WARNINGS WILL BE ISSUED AT THIS TIME.
AND SINCE WE STILL HAVE ABOUT 24 HOURS BEFORE THE EVENT, WE HAVE
PLENTY OF TIME TO REEVALUATE THE SITUATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
     FOR PAZ054-055-060>062-067>071.
NJ...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
     FOR NJZ001-007>010-012>015-017>020-022-025>027.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>452.
     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-431-
     453>455.

&&

SYNOPSIS...HAYES
NEAR TERM...GORSE
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...DRAG/O'HARA
MARINE...DRAG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 17, 1:53 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 AM EST WED NOV 17 2010

NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-062-069-180700-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-NORTHAMPTON-BUCKS-
153 AM EST WED NOV 17 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021-023-024-180700-
SALEM-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
153 AM EST WED NOV 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY NEAR THE IMMEDIATE COAST. A FEW THUNDERSTORMS COULD
PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN
ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER
PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE
MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE
MIDDAY HIGH TIDE CYCLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-180700-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
153 AM EST WED NOV 17 2010

...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN
ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER
PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE
MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE
MIDDAY HIGH TIDE CYCLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-061-067-068-070-071-180700-
BERKS-LEHIGH-CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
153 AM EST WED NOV 17 2010

...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   WIND ADVISORY.

WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT...
ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-180700-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
153 AM EST WED NOV 17 2010

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-453>455-180700-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
153 AM EST WED NOV 17 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-180700-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
153 AM EST WED NOV 17 2010

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 17, 1:44 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 AM EST WED NOV 17 2010

DEZ001-MDZ008-PAZ060-067-068-070-170745-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
144 AM EST WED NOV 17 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY AND NEW CASTLE COUNTIES...

AT 140 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES SOUTHWEST
OF LANCASTER TO 22 MILES NORTH OF BALTIMORE TO 12 MILES NORTHEAST OF
BALTIMORE...MOVING NORTHEAST AT 55 MPH. THE THUNDERSTORMS WILL BE
NEAR ROCK SPRINGS...RICHARDSMERE AROUND 200 AM...MOUNT VERNON...
HOMEVILLE AROUND 215 AM...WEST CHESTER...LORANE AROUND 230 AM...
PUGHTOWN AND CHESTER SPRINGS AROUND 245 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3973 7615 3978 7607 3987 7601 3992 7601
      4003 7595 4011 7595 4014 7590 4025 7606
      4044 7575 4022 7552 3995 7543 3955 7609
      3965 7617 3969 7623 3972 7624

HAYES
Special weather statement, Nov 17, 1:59 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 AM EST WED NOV 17 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-021-PAZ067-170800-
CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE BEACHES DE-
GLOUCESTER NJ-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
159 AM EST WED NOV 17 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...CHESTER...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...
SUSSEX AND TALBOT COUNTIES...

AT 154 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTH OF
LANCASTER TO 21 MILES SOUTHWEST OF ELKTON TO 11 MILES NORTH OF
CENTERVILLE TO 3 MILES SOUTHWEST OF CENTERVILLE TO 12 MILES SOUTHWEST
OF EASTON...MOVING EAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR
BLAKE...LOMBARD AROUND 215 AM...GLEN WESTOVER...NEWPORT AROUND 230
AM...CARNEYS POINT...PENNS GROVE AROUND 245 AM...DIVIDING CREEK AND
OLIVET AROUND 300 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3857 7571 3869 7583 3857 7605 3867 7622
      3934 7616 3942 7602 3953 7599 3972 7623
      3979 7606 3978 7513 3917 7496 3919 7518
      3946 7555 3958 7556 3946 7558 3924 7538
      3893 7530 3880 7507 3857 7513

HAYES
Special weather statement, Nov 17, 2:16 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 AM EST WED NOV 17 2010

PAZ060>062-067>069-170815-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
216 AM EST WED NOV 17 2010

...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...
LEHIGH...MONTGOMERY AND NORTHAMPTON COUNTIES...

AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
LANCASTER TO 11 MILES NORTHWEST OF NEWARK TO 4 MILES WEST OF
ELKTON...MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
LADENBERG...GLENMOORE AROUND 230 AM...BIRDSBORO...PUGHTOWN AROUND 245
AM...TOPTON...SPRING CITY AROUND 300 AM...SPRING MOUNT AND GERYVILLE
AROUND 315 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4074 7558 4053 7524 4019 7544 3973 7578
      3972 7591 3973 7607

HAYES
Special weather statement, Nov 17, 2:17 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 AM EST WED NOV 17 2010

NJZ008-010-012-170815-
MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
217 AM EST WED NOV 17 2010

...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX...MORRIS AND SOMERSET
COUNTIES...

AT 212 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING
NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH
PLAINFIELD...NORTH PLAINFIELD AROUND 230 AM...CHATHAM...FLORHAM PARK
AROUND 245 AM...LINCOLN PARK AND PEQUANNOCK TOWNSHIP AROUND 300 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4038 7443 4046 7464 4100 7431 4100 7430
      4097 7427 4089 7427 4089 7433 4086 7431
      4078 7437 4074 7436 4066 7445 4066 7443
      4066 7440 4064 7440 4059 7444 4060 7431
      4058 7427

HAYES
Special weather statement, Nov 17, 2:31 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 AM EST WED NOV 17 2010

DEZ002-MDZ008-NJZ016>019-021>025-027-PAZ067-070-071-170830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-KENT DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
231 AM EST WED NOV 17 2010

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CAPE MAY...CECIL...CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...
KENT...PHILADELPHIA AND SALEM COUNTIES...

AT 226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
NEWARK TO 10 MILES NORTHWEST OF DOVER...MOVING EAST AT 50 MPH. THE
THUNDERSTORMS WILL BE NEAR LEIPSIC AROUND 230 AM...VILLAGE
GREEN-GREEN RIDGE...ELAM AROUND 245 AM...PARKSIDE...PHILADELPHIA
INTERNATIONAL AIRPORT AROUND 300 AM...HADDONFIELD...GLOUCESTER CITY
AROUND 315 AM...HAMMONTON AND MAYS LANDING AROUND 330 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3928 7455 3920 7518 3938 7544 3935 7548
      3924 7538 3918 7540 3915 7570 3930 7573
      3931 7559 3938 7544 3946 7555 3957 7553
      3962 7558 3980 7542 3984 7557 3982 7570
      3972 7579 3955 7578 3990 7586 4002 7468

HAYES
Local storm report, Nov 17, 2:35 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 AM EST WED NOV 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     TSTM WND GST     BEAR                    39.62N 75.68W
11/17/2010  M65.00 MPH       NEW CASTLE         DE   TRAINED SPOTTER

            DAVIS EQUIPMENT.

&&

WDRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 12:33 AM ESTSpecial Weather StatementPHICarbon57 min
Nov 17, 1:23 AM ESTSpecial Weather StatementPHIBerks, Carbon67 min
Nov 17, 1:44 AM ESTSpecial Weather StatementPHIChester61 min
Nov 17, 1:49 AM ESTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh56 min
Nov 17, 2:16 AM ESTSpecial Weather StatementPHIChester, Lehigh59 min
Nov 17, 2:35 AM ESTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery, Philadelphia55 min
Nov 17, 3:13 AM ESTSevere Thunderstorm WarningPHIBucks62 min
Nov 17, 3:28 AM ESTSevere Thunderstorm WarningPHIBucks, Carbon, Lehigh, Monroe, Northampton62 min
Nov 17, 12:05 AM ESTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Monmouth, Ocean55 min
Nov 17, 12:43 AM ESTSpecial Weather StatementPHIAtlantic, Cape May, Ocean62 min
Nov 17, 12:47 AM ESTSpecial Weather StatementPHIMorris58 min
Nov 17, 12:50 AM ESTSpecial Weather StatementPHIMiddlesex, Monmouth55 min
Nov 17, 1:59 AM ESTSpecial Weather StatementPHICumberland, Gloucester, Salem61 min
Nov 17, 2:17 AM ESTSpecial Weather StatementPHIMiddlesex58 min
Nov 17, 2:23 AM ESTSpecial Marine WarningPHI67 min
Nov 17, 2:50 AM ESTSpecial Marine WarningPHI55 min
Nov 17, 2:55 AM ESTSpecial Marine WarningPHI65 min
Nov 17, 2:57 AM ESTSpecial Weather StatementPHICape May33 min
Nov 17, 3:34 AM ESTSpecial Marine WarningPHI56 min
Nov 17, 4:06 AM ESTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Ocean24 min
Nov 17, 4:22 AM ESTSpecial Marine WarningPHI53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.